The Community for Technology Leaders
RSS Icon
Issue No.06 - June (2010 vol.59)
pp: 835-841
Juliano B. Lima , University of Pernambuco, Recife
Daniel Panario , Carleton University, Ottawa
Qiang Wang , Carleton University, Ottawa
In this paper, we present a new method for multiplying polynomials in Chebyshev form. Our approach has two steps. First, the well-known Karatsuba's algorithm is applied to polynomials constructed by using Chebyshev coefficients. Then, from the obtained result, extra arithmetic operations are used to write the final result in Chebyshev form. The proposed algorithm has a quadratic computational complexity. We also compare our method to other approaches.
Theory of computation, analysis of algorithms and problem complexity, computations on polynomials.
Juliano B. Lima, Daniel Panario, Qiang Wang, "A Karatsuba-Based Algorithm for Polynomial Multiplication in Chebyshev Form", IEEE Transactions on Computers, vol.59, no. 6, pp. 835-841, June 2010, doi:10.1109/TC.2010.45
[1] A.V. Oppenheim, R.W. Schafer, and J.R. Buck, Discrete-Time Signal Processing, second ed. Prentice-Hall, 1999.
[2] I. Sarkas, D. Mavridis, M. Papamichail, and G. Papadopoulos, "Volterra Analysis Using Chebyshev Series," Proc. IEEE Int'l Symp. Circuits and Systems (ISCAS '07), pp. 1931-1934, May 2007.
[3] P.J. Chiang, C.P. Yu, and H.C. Chang, "Robust Calculation of Chromatic Dispersion Coefficients of Optical Fibers from Numerically Determined Effective Indices Using Chebyshev-Lagrange Interpolation Polynomials," J. Lightwave Technology, vol. 24, no. 11, pp. 4411-4416, Nov. 2006.
[4] A. Ashrafi, R. Adhami, L. Joiner, and P. Kaveh, "Arbitrary Waveform DDFS Utilizing Chebyshev Polynomials Interpolation," IEEE Trans. Circuits and Systems I: Regular Papers, vol. 51, no. 8, pp. 1468-1475, Aug. 2004.
[5] G. Cuypers, G. Ysebaert, M. Moonen, and F. Pisoni, "Chebyshev Interpolation for DMT Modems," Proc. IEEE Int'l Conf. Comm. (ICC '04), pp. 2736-2740, June 2004.
[6] J.C. Mason and D.C. Handscomb, Chebyshev Polynomials, first ed. Chapman and Hall, 2003.
[7] G.H. Rawitscher and I. Koltracht, "An Efficient Numerical Spectral Method for Solving the Schrodinger Equation," Computing in Science and Eng., vol. 7, no. 6, pp. 58-66, Nov./Dec. 2005.
[8] G. Baszenski and M. Tasche, "Fast Polynomial Multiplication and Convolutions Related to the Discrete Cosine Transform," Linear Algebra and Its Application, vol. 252, nos. 1-3, pp. 1-25, Feb. 1997.
[9] A. Karatsuba and Y. Ofman, "Multiplication of Many-Digital Numbers by Automatic Computers," Doklady Akad. Nauk SSSR, vol. 145 pp. 293-294, 1962 (Translation in Physics-Doklady, pp. 595-596, 1963).
[10] J. von zur Gathen and J. Gerhard, Modern Computer Algebra, second ed. Cambridge Univ. Press, 2003.
[11] P.L. Montgomery, "Five, Six, and Seven-Term Karatsuba-like Formulae," IEEE Trans. Computers, vol. 54, no. 3, pp. 362-369, Mar. 2005.
[12] C. Paar, "A New Architecture for a Parallel Finite Field Multiplier with Low Complexity Based on Composite Fields," IEEE Trans. Computers, vol. 45, no. 7, pp. 856-861, July 1996.
[13] N.J.A. Sloane, "The On-Line Encyclopedia of Integer Sequences," A016269, 2010.
[14] S.C. Chan and K.L. Ho, "Direct Method for Computing Sinusoidal Transforms," IEEE Proc., vol. 137, no. 6, pp. 433-442, Dec. 1990.
13 ms
(Ver 2.0)

Marketing Automation Platform Marketing Automation Tool